hello, i made a big mistake several years ago where i had od on ecstasy and had the feeling of impending doom and my heart was beating too fast to which i calmed it down by breathing deeply for like a day instead of going to the hospital. i just realized now the severity of my actions of not going to the hospital as i had not realized it couldve been a heart attack. i had a EKG done last year because i felt like i couldn't breath and my heart wasn't pumping enough i had like 40 BPM for like a week but my doctor told me i was fine. my questions are how does one tell after if your heart has been damaged and what to do now that the damage is done? and if i had a EKG done couldn't the doctor have seen the dmg that was done after i had the incident with the drugs? also does the damage affect your life to the point of noticing? such as running and you notice you cant run as well? because besides the one incident of low heart rate and not being able to breathe as well that one week i don't notice it affecting anything else.
It's obviously difficult to give you a full answer without seeing you and examining you, but I'll give you some of my thoughts. I'm sure you know the side effects of ecstasy, but the sense of impending doom and high heart rate could have simply been a reaction to high doses of ecstasy. Heart related deaths are usually related to damage to the electrical system of the heart that would have likely caused you to be too sick to just "wait it out". Very rarely, ecstasy has been associated with heart attacks and problems with the valves of the heart. If you are having no symptoms (no chest pain, no shortness of breath, no swelling), most likely there has been no damage done, at least in terms of your heart. Low heart rate is not usually associated with ecstasy use. If you have symptoms again, you could consider asking your doctor about getting a home monitor that will evaluate the electrical system of your heart and correlate it with any symptoms you may have. If you are not an athlete or much older in age, it is somewhat unusual for your heart rate to get that low. Again, I would discuss it with your doctor. There are some narcotics that can cause bradycardia (low heart rate) as well.
My advice: stay off the drugs, and if you're still doing any illicit drugs, get help for substance abuse Focus on improving your diet, exercising, and seeing a primary care doctor for a checkup.
i have one more question as to the symptoms i have been experiencing that i hope u can give some insight. this doesn't happen often but the shortness of breath in addition to headaches occur maybe once a year i haven't had it in awhile so my question is what test should i be asking for when i ask the cardiologist to test for? would echo show better results than a stress test? the reason i ask is because i do not have insurance anymore or lots of money either. please and thank you
Again, that's a really heard question to answer without seeing you. Shortness of breath can be caused by a variety of things: the heart, the lungs, psychiatric issues such as panic disorder/anxiety, etc. Further cardiac testing may not be indicated in you. I would see either your primary care doctor, or if you feel more comfortable, a cardiologist, and they can determine if any further testing is indicated.
Copyright 1994-2018MedHelp.All rights reserved. MedHelp is a division of Vitals Consumer Services, LLC.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.